Modeling Earth Systems and Environment

, Volume 4, Issue 2, pp 527–533 | Cite as

Study of a predator–prey model with modified Leslie–Gower and Holling type III schemes

  • Absos Ali Shaikh
  • Harekrishna Das
  • Nijamuddin Ali
Original Article


A mathematical model of predator–prey system is studied analytically as well as numerically. The objective of this paper is to study systematically the dynamical properties of a modified Leslie–Gower predator–prey model with Holling type III functional response. We discuss different types of system behaviours for various parameter values. The essential mathematical features of the model with regard to the boundedness, stability and persistence have been carried out. Some numerical simulations are carried out to support our theoretical analysis. All the results are expected to be of use in the study of the dynamic complexity of ecosystem.


Modified Lesli–Gower model Equilibria Boundedness Stability Persistence 

Mathematics Subject Classification

92Bxx 92D30 92D40 37B25 34D23 



The authors express their sincere thanks to the reviewer for valuable suggestions towards the improvement of the paper. The second author is grateful to ICCR (Indian Council for Cultural Relations), New Delhi (File no. 6-44/2015-16/ISD-II) for awarding the scholarship.


  1. Ali N, Chakravarty S (2015) Stability analysis of a food chain model consisting of two competitive preys and one predator. Nonlinear Dyn 82(3):1303–1316CrossRefGoogle Scholar
  2. Ali N, Haque M, Venturino E, Chakravarty S (2017) Dynamics of a three species ratio-dependent food chain model with intra-specific competition within the top predator. Comput Biol Med 85:63–74CrossRefGoogle Scholar
  3. Aziz-Alaoui MA (2002) Study of a Leslie–Gower-type tritrophic population model. Chaos Solitons Fractals 14(8):1275–1293CrossRefGoogle Scholar
  4. Aziz-Alaoui MA, Okiye MD (2003) Boundedness and global stability for a predator–prey model with modified Leslie–Gower and Holling type II schemes. Appl Math Lett 16:1069–1075CrossRefGoogle Scholar
  5. Birkhoff G, Rota GC (1982) Ordinary differential equations. Ginn, BostonGoogle Scholar
  6. Feng P, Kang Y (2015) Dynamics of a modified Leslie–Gower model with double Allee effects. Nonlinear Dyn 80:1051–1062CrossRefGoogle Scholar
  7. Gard TC, Hallam TG (1979) Persistece in food web-1, Lotka–Volterra food chains. Bull Math Biol 41:877–891Google Scholar
  8. Guin LN, Mandal PK (2014) Spatiotemporal dynamics of reaction-diffusion models of interacting populations. Appl Math Model 38(17–18):4417–4427CrossRefGoogle Scholar
  9. Guin LN, Mandal PK (2014) Spatial pattern in a diffusive predator–prey model with sigmoid ratio-dependent functional response. Int J Biomath 7(5):1450047CrossRefGoogle Scholar
  10. Guin LN, Mondal B, Chakravarty S (2016) Existence of spatiotemporal patterns in the reaction–diffusion predator–prey model incorporating prey refuge. Int J Biomath 9(6):1650085CrossRefGoogle Scholar
  11. Guin LN (2015) Spatial patterns through Turing instability in a reaction–diffusion predator–prey model. Math Comput Simul 109:174–185CrossRefGoogle Scholar
  12. Guin LN, Acharya S (2017) Dynamic behaviour of a reaction–diffusion predator–prey model with both refuge and harvesting. Nonlinear Dyn 88(2):1501–1533CrossRefGoogle Scholar
  13. Guin LN, Mondal B, Chakravarty S (2017) Stationary patterns induced by self-and cross-diffusion in a Beddington–DeAngelis predator–prey model. Int J Dyn Control 5(4):1051–1062CrossRefGoogle Scholar
  14. Guo HJ, Song XY (2008) An impulsive predator–prey system with modified Leslie–Gower and Holling type II schemes. Chaos Solitons Fractals 36:1320–1330CrossRefGoogle Scholar
  15. Hale JK (1977) Theory of functional differential equations. Springer, NewYorkCrossRefGoogle Scholar
  16. Korobeinikovi A (2001) A Lyapunav function for Leslie–Gower prey–predator models. Chaos Solitons Fractals 14:697–699Google Scholar
  17. Pal PJ, Sarwardi S, Saha T, Mandal PK (2011) Mean square stability in a modified Leslie–Gower and Holling-type II predator–prey model. J Appl Math Inform 29:781–802Google Scholar
  18. Pal D, Santra P, Mahapatra GS (2017) Predator-prey dynamical behavior and stability analysis with square root functional response. Int J Appl Comput Math 3:1833–1845CrossRefGoogle Scholar
  19. Sharma S, Samanta GP (2015) A Leslie–Gower predator–prey model with disease in prey incorporating a prey refuge. Chaos Solitons Fractals 70:69–84CrossRefGoogle Scholar
  20. Sarwardi S, Haque M, Venturino E (2011) Global stability and persistence in LG-Holling type II diseased predator ecosystems. J Biol Phys 37(6):91–106CrossRefGoogle Scholar
  21. Song X, Li Y (2008) Dynamic behaviors of the periodic predator–prey model with modified Leslie–Gower Holling-type II schemes and impulsive effect. Nonlinear Anal Real World Appl 9(1):64–79CrossRefGoogle Scholar
  22. Tian Y (2014) Stability for a diffusive delayed predator-prey model with modified Leslie–Gower and Holling-type II schemes. Appl Math 59:217–240CrossRefGoogle Scholar
  23. Yue Q (2016) Dynamics of a modified Leslie–Gower predator–prey model with Holling-type II schemes and a prey refuge. SpringerPlus 5:461CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Absos Ali Shaikh
    • 1
  • Harekrishna Das
    • 1
  • Nijamuddin Ali
    • 2
  1. 1.Department of MathematicsThe University of BurdwanBurdwanIndia
  2. 2.Department of MathematicsKatwa College (B.Ed. Section)BurdwanIndia

Personalised recommendations